ALEJANDRO BALBÁS
e-mail
email:
balbas@emp.uc3m.es
telefono
address / office:
C/ Madrid, 126 - 28903 Getafe (Madrid) Spain / 7.0.50
telefono
phone / fax:
(+34) 91 624 96 36 / (+34) 91 624 96 07
twitter

BUSINESS UC3M
@UC3M_BUSINESS

ALEJANDRO BALBÁS

Professor of Finance

Selected publications

“Hedging Interest Rate Risk by Optimization in Banach Spaces” (2007) (with R. Romera). Journal of Optimization Theory and Applications ,132, 1, 175–191.

“Projective System Approach to the Martingale Characterization of the Absence of Arbitrage” (2002) (with M. Mirás and M.J. Muñoz-Bouzo). Journal of Mathematical Economics, Vol. 37: 311-327.

“How Financial Theory Applies to Catastrophe-Linked Derivatives: An Empirical Test of Several Pricing Models” (1999) (with I.R. Longarela and J. Lucia). Journal of Risk and Insurance, Vol. 66: 551-582.
Alejandro Balbás has a PhD in Mathematics and is a Professor of Financial Economics in the Department of Business Administration at Universidad Carlos III de Madrid. His fields of interest have gradually evolved over time from mathematical issues to financial topics. Currently, Alejandro’s academic activity is devoted to Financial Markets, with a special focus on asset pricing, hedging and risk measurement in both perfect and imperfect (liquid or illiquid) markets.

Alejandro has been actively involved in the academic community. He has occupied several management-related positions at the University. He has been an anonymous referee for Spanish and North-American quality assessment agencies; for more than twenty international journals; and for various institutions, including the prestigious American Mathematical Society. He has also been a member of several editorial boards and committees of scientific conferences.

As far as his research activity is concerned, Alejandro has participated in several funded research projects, has been the advisor of more that ten doctoral students and has published more than one hundred papers. More than thirty of these papers have appeared in journals listed by their impact factor. Alejandro’s work has been published in mathematical journals, including Mathematica Japonica, Journal of Mathematical Analysis and Applications and Nonlinear Analysis; operations research journals such as the European Journal of Operational Research, Computers and Mathematics with Applications, and the Journal of Optimization Theory and Applications; and economics journals such as the Journal of Risk and Insurance, Journal of Mathematical Economics, and the Journal of Banking and Finance.
“Hedging Interest Rate Risk by Optimization in Banach Spaces” (2007) (with R. Romera). Journal of Optimization Theory and Applications ,132, 1, 175–191.

“Projective System Approach to the Martingale Characterization of the Absence of Arbitrage” (2002) (with M. Mirás and M.J. Muñoz-Bouzo). Journal of Mathematical Economics, Vol. 37: 311-327.

“How Financial Theory Applies to Catastrophe-Linked Derivatives: An Empirical Test of Several Pricing Models” (1999) (with I.R. Longarela and J. Lucia). Journal of Risk and Insurance, Vol. 66: 551-582.

“When Can you Immunize a Bond Portfolio?” (1998) (with A. Ibáñez ). Journal of Banking and Finance, Vol. 22: 1571-1595.

“Sensitivity Analysis for Convex Multiobjective Programming in Abstract Spaces” (1996) (with P.J. Guerra). Journal of Mathematical Analysis and Applications, Vol. 202: 645-658.